# SDR 2002FA0000312

- Difficulty date: March 11, 2002
- Submitted: March 11, 2002
- Operation: General aviation
- Make and model: Piper PA-28-161
- Aircraft serial: 2842098
- Aircraft time: 1,204 hours
- System (JASC): 2720 · Rudder Control System
- Part: Cotter Pin
- Condition: Broken
- Location: Pedal
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE CABIN INSPECTION IT WAS DISCOVERED THAT THE COTTER PIN WHICH HOLDS THE PILOTS RIGHT PEDAL AND CLEVIS ASSEMBLY TO THE BRAKE CYLINDER WAS DAMAGED AND BACKING OUT.  THE DAMAGE WAS APPENTLY CAUSED BY THE PILOTS RIGHT FOOT COMING IN CONTACT WITH THE COTTER PIN AND RUBBING IT.  SUBMITTER SUGESTS INSTALLING THE FLAT HEAD PIN SO THAT THE COTTER PIN WILL BE TO THE CENTER OF THE AIRCRAFT AND FEET WILL NO LONGER COME INTO CONTACT WITH IT.
